Alert archive / New Mexico / Freeze Warnings in 2016
Freeze Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this freeze warning at Nov 18, 2016, 1:58 PM MST for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at Nov 19, 2016, 3:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 1:58 PM MST (20:58 UTC)
- In effect from
- Nov 19, 2016, 3:00 AM MST
- Expired
- Nov 19, 2016, 8:00 AM MST
- In force
- 5 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WWUS74 KEPZ 182058 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 158 PM MST FRI NOV 18 2016 ...|FREEZING TEMPERATURES FOR MOST OF THE LOWLAND LOCATIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS EARLY SATURDAY MORNING... .FINALLY AFTER A WARM OCTOBER AND EARLY NOVEMBER...A FAIRLY COLD MARITIME PACIFIC AIR MASS HAS MOVED INTO OUR AREA AND SHOULD BRING THE FIRST GENERAL WIDESPREAD FREEZE OF THE FALL SEASON TO MOST OF THE LOWLANDS. WITH CLEAR SKIES...VERY DRY AIR...AND LIGHT WINDS...TEMPERATURES WILL DROP TO THE LOW THIRTIES TO UPPER TWENTIES IN MOST LOWLAND LOCATIONS. THE HIGHER ELEVATIONS OF THE GILA WILDERNESS AND THE SACRAMENTO MOUNTAINS ALREADY HAVE SEEN FREEZING TEMPERATURES ALONG WITH A FEW ISOLATED LOWLAND LOCATIONS. AN EXCEPTION TO THE WARNING WILL BE EL PASO COUNTY AND SOME VERY CLOSE BORDERING AREAS IN HUDSPETH AND DONA ANA COUNTIES WHERE TEMPERATURES ARE FORECAST TO STAY JUST ABOVE FREEZING IN THE LOW TO MID THIRTIES. NMZ402>413-417-TXZ420>424-191500- /O.NEW.KEPZ.FZ.W.0003.161119T1000Z-161119T1500Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... LORDSBURG...RED ROCK...VIRDEN...ANTELOPE WELLS...ANIMAS... HACHITA...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...WINSTON... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CROW FLATS...HUECO TANKS... LOMA LINDA...CORNUDAS...DELL CITY...SALT FLAT...SIERRA BLANCA... FABENS...FORT HANCOCK...TORNILLO...INDIAN HOT SPRINGS 158 PM MST FRI NOV 18 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MST SATURDAY. * TEMPERATURE...LOW 30S TO UPPER 20S IN MOST LOWLAND LOCATIONS. * IMPACTS...ALTHOUGH THIS WILL NOT BE A PARTICULARLY HARD FREEZE REMEMBER TO CHECK ON THE 4 PS: PEOPLE...PETS...PIPES...AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 20 NOVLAN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this freeze warning went out at Nov 18, 3:18 AM MST, 10 hours 40 minutes earlier.
Area forecast discussion, Nov 18, 3:18 AM MST, 10 hours 40 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 318 AM MST Fri Nov 18 2016 .SYNOPSIS... Yesterday's wind makes has moved east with lighter winds in place for today. Those winds will bring cooler air into the region behind a cold front that pushed into the Borderland overnight. Daytime temperatures will be slightly cooler than normal for the next couple of days before warming up Sunday and Monday. Dry air is in place so skies will be generally clear until Sunday when high clouds will begin to move over from the southwest ahead of a fast moving Pacific storm system. This storm system will bring rain chances back to the region late Sunday through early Tuesday. That system exits quickly early Tuesday with dry and seasonal weather expected through the rest of the week, including Thanksgiving day. && .DISCUSSION... The Pacific trough that brought yesterday's strong winds is rapidly pulling away from the CWFA as it crosses the rockies and heads into the northern plains states. Our area is now on the backside of this feature with dry northwest flow aloft spilling over the region as high pressure rebuilds over the SW. At the surface a cold front pushed into the area behind the system with much drier and cooler air filtering in. PWs and dewpoints are on the fall for today. This will keep skies clear. temperatures will be noticeably cooler today with a drop of 12-15 degrees keeping afternoon highs about 3-5 degrees below normal. Tonight will likely be the coolest of the season thanks to the dry air, clear skies, and light winds allowing for strong radiational cooling of already cool air. Saturday conditions will closely mimic todays, cool and dry. Sunday we begin to see some modification of our airmass and warming thanks to the approach of the next Pacific trough. This system pushes the upper ridge east of the region as deep SW flow returns to the region. Models show a strong sub-tropical tap across the Baja moving over the SW with high clouds returning. This next Pacific system has a more southerly trajectory than yesterday's so we get more moisture and dynamics over the forecast area. However, the latest models do seem to suggest a trend to a more northerly track. This would result in lowering precipitation chances. For now it still comes through the SW far enough south to allow for rain chances over our region. Current timing shows rain beginning over the far western zones after midnight Sunday night with chances for rain spreading east overnight and Monday morning. The best rain chances area wide are centered on Monday. The trough is a quick mover and exits the region to the east early Tuesday. Much drier air rapidly moves back over the region through the day Tuesday and a cold front pushes in Tuesday night. So cool again for Tuesday and Wednesday with dry air and generally clear skies. Broad flat ridging aloft settles over the area for Thanksgiving day. This will mean a nice day with dry and sunny conditions. Temperatures will be a bit warmer with highs a few degrees warmer than normal. && .AVIATION...Valid 18/12Z-19/12Z... VFR conditions with P6SM and SKC through period. Winds will continue to turn from N-NE to E-SE today at 5-15kts. && .FIRE WEATHER... Storm system that brought strong winds yesterday has exited the region. A cold front pushed in behind the system overnight. Cooler and much drier air is moving across the region on NE-E winds. Temperatures will be about 10 to 15 degrees cooler for the next couple of days. Very dry low levels will allow overnight lows to fall to near or below freezing for most locations Saturday night. Relative humidities will be falling into the teens the next few days but winds will remain under 15 mph most areas so additional critical days are not expected in the near future. Temperatures will warm Sunday and Monday as an upper ridge moves over area but will cool down somewhat behind another Pacific storm system early next week. This storm system will bring a chance for precipitation to the region late Sunday through early Tuesday as it moves from west to east across the region. && .PRELIMINARY POINT TEMPS/POPS... El Paso 64 37 62 40 / 0 0 0 0 Sierra Blanca 61 33 59 38 / 0 0 0 0 Las Cruces 62 31 59 36 / 0 0 0 0 Alamogordo 60 29 59 36 / 0 0 0 0 Cloudcroft 42 21 41 31 / 0 0 0 0 Truth or Consequences 57 30 56 38 / 0 0 0 0 Silver City 57 29 56 35 / 0 0 0 0 Deming 62 29 60 35 / 0 0 0 0 Lordsburg 61 33 59 37 / 0 0 0 0 West El Paso Metro 62 38 61 43 / 0 0 0 0 Dell City 60 26 59 34 / 0 0 0 0 Fort Hancock 66 34 64 40 / 0 0 0 0 Loma Linda 54 34 54 40 / 0 0 0 0 Fabens 64 31 62 37 / 0 0 0 0 Santa Teresa 63 34 61 38 / 0 0 0 0 White Sands HQ 60 32 58 38 / 0 0 0 0 Jornada Range 61 24 59 32 / 0 0 0 0 Hatch 60 30 59 36 / 0 0 0 0 Columbus 64 35 63 37 / 0 0 0 0 Orogrande 61 33 59 38 / 0 0 0 0 Mayhill 48 22 46 33 / 0 0 0 0 Mescalero 52 21 49 31 / 0 0 0 0 Timberon 49 19 46 30 / 0 0 0 0 Winston 52 22 51 28 / 0 0 0 0 Hillsboro 56 28 56 34 / 0 0 0 0 Spaceport 57 28 56 36 / 0 0 0 0 Lake Roberts 58 16 54 25 / 0 0 0 0 Hurley 57 29 56 34 / 0 0 0 0 Cliff 60 24 64 30 / 0 0 0 0 Mule Creek 60 22 61 29 / 0 0 0 0 Faywood 57 27 57 35 / 0 0 0 0 Animas 65 30 64 34 / 0 0 0 0 Hachita 64 28 63 33 / 0 0 0 0 Antelope Wells 64 26 63 34 / 0 0 0 0 Cloverdale 61 31 61 38 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/14/99
Hazardous weather outlook, Nov 18, 6:45 AM MST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 645 AM MST FRI NOV 18 2016 NMZ401>417-TXZ418>424-191345- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 645 AM MST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A PACIFIC STORM SYSTEM WILL SWING THROUGH THE REGION MONDAY TO BRING A CHANCE FOR LIGHT TO MODERATE RAIN SHOWERS...BREEZY TO GUSTY SOUTHWEST WINDS...AND SOMEWHAT COOLER TEMPERATURES TO THE REGION. WEATHER HAZARDS APPEAR TO BE MINOR AT THIS TIME. FAIR WEATHER RETURNS TUESDAY THROUGH THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Freeze Warnings in New Mexico, 2016Freeze Warnings in Texas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.